Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Non-Hodgkins lymphoma survivor diagnosed with mediastinal mass in chest x-ray. Had radiation. Afib developed. Due to cancer treatment?


My name is Diana and I am a non-hodgkins lymphoma survivor. My GP discovered the stage two medistinal
Mass on a chest x ray August 2006. My oncologist gave me 8 rounds of RCHOP and one month of low dose radiation to the front and back of the chest. I was given a MUGA scan before and after treatment. Fall two years ago my heart was out of rhythm it was afib. My cardiologist did a TEE and cardioversion on me. My heart went out rhythm two and a half days latter. He was going to cardiovert me again but flecainide put me in rhythm. After one full year on flecainide 50 mg twice daily my cardiologist decided to completely take me off of flecainide. He said if my heart got out of rhythm take 100 mg of flecainide. He wants me to try the "pill in pocket" approach. Well, today after one whole week off the flecainide I went out of rhythm. Do you believe the chemo and radiation was the likely cause of my afib? Do you think I will need to stay on a regular dose of flecainide to maintain rhythm? I don't like the uncertainty of living without a regular dose. What do you think the purpose was to take me off the flecainide? Is it the possible long term side effects?

Thank you in advance for your advice.

Diana :)

Asked On : Fri, 26 Apr 2013
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
Oncologist 's  Response
Dear gnassios,
The chemotherapy which you have undergone contains one drug called anthracycline. This drug beyond a certain cumulative dose is known to cause some cardiac effects. Rituximab and chest radiation have the potentiating effect. So every possiblity of post chemo radio effect leading to arrythmia.
Taking flecainide continously is not harmful. The purpose that your cardiologist wanted to stop this medicine was to see if you can do without it. Since the arrythmia recured you can continue to use the drug. There will be no long term side effects.
Dr. J. Ticku
Answered: Fri, 26 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor